Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 4, 2004, 2:21 PM CDT for Vernon Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 2:21 PM CDT (19:21 UTC)
- Expired
- Oct 4, 2004, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 041921 SVRLCH LAC115-042015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 219 PM CDT MON OCT 4 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 315 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF ANACOCO TO 16 MILES WEST OF NEW LLANO...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS EXPECTED TO BE NEAR... ANACOCO BY 225 PM CDT NEW LLANO AND LEESVILLE BY 240 PM CDT SLAGLE AND FORT POLK BY 250 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3143 9333 3110 9352 3094 9309 3127 9292 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:47 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 4, 9:47 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 947 AM CDT MON OCT 4 2004 .DISCUSSION... WILL UPDATE ZONES TO INCREASE POPS 20 PERCENT AREA WIDE. CONVECTIVE COMPLEX MOVING SOUTHEAST ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA HASN/T DIMINISHED. SURFACE OBS SHOW MODERATE PRESSURE FALLS SOUTH OF THE DENSE LIGHTNING AREA INDICATING THAT ADDITIONAL DEVELOPMENT SOUTH OR SOUTHEAST IS LIKELY. MODELS ALSO SUPPORT HIGHER POPS...SHOWING AVERAGE RAIN AMOUNTS A QUARTER TO A HALF INCH OVER THE NORTHWEST PARTS OF THE FORECAST AREA AND LIGHTER AMOUNTS ELSEWHERE THIS AFTERNOON. RAIN SHOULD PUT A DAMPENER ON AFTERNOON HEATING...ESPECIALLY NORTHWEST PARTS OF THE AREA. WILL LOWER FORECAST HIGHS TO 80 TO 85 NORTHWEST AND MID 80S NORTHEAST. && .PREVIOUS DISCUSSION... LOTS TO TALK ABOUT THIS WEEK. OUR CURRENT DRY AIR AT THE SURFACE AND ALOFT WILL QUICKLY COME TO AN END BY AFTERNOON AND EARLY EVENING. JUST AFTER MIDNIGHT...MID/UPPER LEVEL SHORTWAVE (INITIALIZED BY H2O VAPOR SATELLITE IMAGERY AND 6HR MODEL) LOCATED OVER THE TX PANHANDLE IS FIRING UP CONVECTION ACROSS N TX NEAR THE RED RIVER NW OF FTW. THIS SHORTWAVE IS HAULING E-SE...AND WILL ARRIVE IN NE TX BY NOON...AND ACROSS MOST OF NORTH AND CENTRAL LA BY SUPPER TIME. ALL MOS GUIDANCE IS GOING HAYWIRE WITH POPS TODAY...IN THE 40-60% RANGE. DONT BELIEVE THE POPS WILL BE THAT GREAT...BEING THAT WE HAVE TO FIND THE MOISTURE...AND THE ATMOSPHERE DOESNT HAVE ENOUGH TIME. SO...OPTED TO GO 40% JAS...POE...AEX ZONES...20% ISOLATED TSRA ACROSS BPT...LCH...LFT ZONES...AND WORDING AFTERNOON AND EVENING. OF COURSE...THIS WILL PLAY HAVOC ON MY FORECASTED HIGH TEMPS TODAY... DEPENDING ON WHAT AREAS CLOUD UP FIRST VS LAST BEFORE THE PRECIP. AFTER THE SHORTWAVE MOVES THROUGH...MOISTURE WILL LINGER 700MB AND BELOW...WITH A NOTICEABLE DRY POCKET AT 500MB MOVING ACROSS C AND N LA DURING THE DAY TUE...WHICH SHOULD LIMIT WIDESPREAD DEVELOPMENT. WILL GO WITH SCT. STARTING TUE NIGHT INTO WED...SEVERAL THINGS BEGIN TO TAKE SHAPE TO GIVE OUR AREA A SIGNIFICANT PRECIPITATION EVENT AND POSSIBLE MINOR COASTAL FLOODING EVENT. 1) A RATHER LARGE HIGH WILL BUILD SE ACROSS THE UNITED STATES TUE...PUSHING A FRONT TO THE COAST BEFORE STALLING BY TUE NIGHT. 2) A TROPICAL WAVE OVER THE YUCATAN AND BAY OF CAMPECHE WILL SPREAD MOISTURE INTO THE DEVELOPING COASTAL SFC TROF ALONG THE MEXICAN AND TX COASTS BY WED. 3) THE COMBINATION OF THE HIGH TO THE NE AND THE COASTAL TROF...OR POSSIBLE CLOSED LOW...WITH GIVE MOST OF THE GULF EASTERLY WINDS 15-20 KNOTS WED...SOLID 20 KNOTS THU...AND 20-25 KNOTS BY FRI...CAUSING ABOVE NORMAL TIDES OF 2 TO 3 FEET BY THU AND FRI. 4) THE CONSTANT FETCH OF PRECIPITATION IS EXPECTED TO LAST THU THROUGH SAT...LEADING TO THE POSSIBLE FLOODING EVENT. BEING THAT WE ARE VERY DRY...THE FIRST DAY WILL BE WELCOME...BUT 2 TO 3 DAYS OF THIS WILL CERTAINLY CAUSE RUNOFF BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... LCH 89 68 85 67 / 20 20 30 20 BPT 88 68 83 66 / 20 20 30 20 AEX 85 66 81 60 / 40 40 30 20 LFT 89 70 85 68 / 20 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Oct 4, 4:25 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 425 AM CDT MON OCT 4 2004 .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST. BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY OR TONIGHT. DML
In the hours before
Special weather statement, Oct 4, 11:56 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1156 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041900- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 1156 AM CDT MON OCT 4 2004 ...FALL SEVERE THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS NORTHEAST TEXAS EARLIER TODAY. THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. MOGGED
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:43 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 62 min |
| Oct 4, 3:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Oct 4, 4:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 4, 4:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 4, 4:32 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 58 min |
| Oct 4, 5:11 PM CDT | Special Marine Warning | LCH | 64 min | |
| Oct 4, 5:19 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.